Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 26, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 19, 2017, 1:34 PM PST for Union County, Oregon. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2017, 1:34 PM PST (21:34 UTC)
- Expired
- Nov 20, 2017, 10:00 AM PST
- In force
- 20 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621 WWUS76 KPDT 192134 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 134 PM PST Sun Nov 19 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH MID MORNING MONDAY... .An approaching Pacific system has increased pressure gradients across the Grande Ronde valley. These gradients will be strongest across the south end of the valley and will cause very windy conditions. ORZ049-200600- /O.NEW.KPDT.WI.Y.0026.171119T2134Z-171120T1800Z/ Grande Ronde Valley- 134 PM PST Sun Nov 19 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY FOR LADD AND PYLES CANYONS... The National Weather Service in Pendleton has issued a Wind Advisory For Ladd and Pyles Canyons...which is in effect until 10 AM PST Monday. * WINDS...South 25 to 35 mph with gusts up to 50 mph across the south end of the valley. Elsewhere winds will be breezy 15 to 25 mph gusting up to 35 mph. * TIMING...Winds will fluctuate this afternoon through tonight into Monday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
331 WWUS76 KPDT 200311 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 711 PM PST Sun Nov 19 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH MID MORNING MONDAY... .An approaching Pacific system has increased pressure gradients across the Grande Ronde valley. These gradients will be strongest across the south end of the valley and will cause very windy conditions. ORZ049-201500- /O.CON.KPDT.WI.Y.0026.000000T0000Z-171120T1800Z/ Grande Ronde Valley- 711 PM PST Sun Nov 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts up to 50 mph across the south end of the valley. Elsewhere winds will be breezy 15 to 25 mph gusting up to 35 mph. * TIMING...Winds will fluctuate this afternoon through tonight into Monday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
940 WWUS76 KPDT 201415 CCA NPWPDT URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Pendleton OR 615 AM PST Mon Nov 20 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH MID MORNING MONDAY... .An approaching Pacific system has increased pressure gradients across the Grande Ronde valley. These gradients will be strongest across the south end of the valley and will cause very windy conditions. ORZ049-201500- /O.CON.KPDT.WI.Y.0026.000000T0000Z-171120T1800Z/ Grande Ronde Valley- 615 AM PST Mon Nov 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts up to 50 mph across the south end of the valley. Elsewhere winds will be breezy 15 to 25 mph gusting up to 35 mph. * TIMING...Winds will fluctuate this afternoon through tonight into Monday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
829 WWUS76 KPDT 201444 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 644 AM PST Mon Nov 20 2017 ...VERY WINDY ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY THROUGH MID MORNING TODAY... .An approaching Pacific system has increased pressure gradients across the Grande Ronde valley. These gradients will be strongest across the south end of the valley and will cause very windy conditions. ORZ049-201800- /O.CON.KPDT.WI.Y.0026.000000T0000Z-171120T1800Z/ Grande Ronde Valley- 644 AM PST Mon Nov 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts up to 50 mph across the south end of the valley. Elsewhere winds will be breezy 15 to 25 mph gusting up to 35 mph. * TIMING...Winds will fluctuate this morning...and gradually decrease by 10 AM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
771 WWUS76 KPDT 201748 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 948 AM PST Mon Nov 20 2017 ORZ049-201900- /O.EXP.KPDT.WI.Y.0026.000000T0000Z-171120T1800Z/ Grande Ronde Valley- 948 AM PST Mon Nov 20 2017 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR LADD AND PYLES CANYONS... Winds have decreased at Ladd Canyon so the wind advisory will be expired at 10 AM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 19, 9:56 AM PST, 3 hours 38 minutes earlier.
Area forecast discussion, Nov 19, 9:56 AM PST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 956 AM PST Sun Nov 19 2017 .SHORT TERM...Morning Update...A weakening disturbance moving out of the Gulf of Alaska will continue to flatten the upper ridge over the Pacific Northwest today. This disturbance will push mid and high cloudiness across the area. Precip will begin to affect the Cascade east slopes of Washington this afternoon. Snow levels look to be between 3300 and 3800 feet in this area when the precip arrives, thus do not expect much in the way of snow along the main travel routes. Winds will be locally breezy over central Oregon, along the Blue mountain foothills and in the Grande Ronde valley. Winds in the southern Grande Ronde valley will run 20 to 30 mph with higher gusts. Fog in the Interstate 90 corridor of Kittitas county, the Columbia Gorge and near Boardman should lift and/or dissipate by noon. Still expect precip to spread across the region tonight as the weak disturbance pushes a wet, but weak, cold front into the area. Updates this morning focused on adjustments to precip chances and sky cover for today, a few afternoon high temps, and wind forecasts for today and this evening. 90 .LONG TERM...Previous Discussion...A moist southwesterly flow will persist across the region through the period on the back side of an upper level ridge centered over nwrn Mexico. Although there will be no major storm systems...a series of weak impulses embedded in the flow will provide periods of rain each day. Snow levels will be quite high especially mid week when they will be as high as 10000 feet MSL. Snow does not look to be an issue right through next weekend with snow levels remaining mostly above 6000 feet MSL. High temperatures on Wednesday and Thursday will be close to 20 degrees above normal...with readings in the 60s lower elevations and 50s mountains...before slightly cooler air filters into the region late in the week. However even after this occurs temperatures will remain above normal for this time of year. It will be breezy to locally windy along the ridge tops with gusty south winds Wednesday into Thursday. 78 && .AVIATION...18Z TAFS...VFR Conditions will prevail through 08Z. Extensive high clouds today will lower to mid clouds by this evening. After 06Z Monday areas of rain will develop with cigs around 5000 feet AGL. MVFR cigs and vis are possible after 8Z. Winds will be mostly southerly at 8-15 kt increasing to 10-20 kt this evening except closer to 15-25 kt at KRDM, KBDN, and KALW. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 52 42 54 47 / 0 70 60 40 ALW 54 46 56 49 / 0 80 70 50 PSC 52 42 56 44 / 0 60 30 40 YKM 50 35 53 40 / 10 50 30 30 HRI 50 42 55 45 / 0 60 40 30 ELN 44 34 49 38 / 10 60 30 40 RDM 54 38 55 45 / 0 50 70 40 LGD 50 39 50 44 / 0 80 80 40 GCD 51 40 50 42 / 0 50 60 40 DLS 49 42 53 45 / 0 80 70 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 90/78/76
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.